Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 364, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 21, 2017, 11:34 AM CDT for Miller County, Morgan County, Missouri. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2017, 11:34 AM CDT (16:34 UTC)
- Expired
- Mar 21, 2017, 12:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Miller County, MO, Morgan County, MO
The radar
The Springfield radar (KSGF), 137 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -659 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
948
WUUS53 KSGF 211634
SVRSGF
MOC131-141-211730-
/O.NEW.KSGF.SV.W.0009.170321T1634Z-170321T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1134 AM CDT TUE MAR 21 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northern Miller County in central Missouri...
Southern Morgan County in central Missouri...
* Until 1230 PM CDT
* At 1134 AM CDT, a severe thunderstorm was located near Versailles,
moving east at 55 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will be near,
Eldon around 1155 AM CDT.
Other locations impacted by this severe thunderstorm include Lake of
The Ozarks, Saint Elizabeth, St. Elizabeth, Barnett, Tuscumbia,
Eugene, Gravois Mills, Olean, Bagnell and Rocky Mount.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3843 9262 3843 9241 3834 9240 3833 9227
3832 9225 3833 9219 3826 9219 3823 9250
3823 9287 3825 9301 3833 9305 3840 9305
3844 9296 3850 9272
TIME...MOT...LOC 1634Z 269DEG 49KT 3834 9289
HAIL...1.00IN
WIND...<50MPH
$$
Cramer2 follow-up statements
277
WWUS53 KSGF 211658
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1158 AM CDT TUE MAR 21 2017
MOC131-141-211730-
/O.CON.KSGF.SV.W.0009.000000T0000Z-170321T1730Z/
Miller MO-Morgan MO-
1158 AM CDT TUE MAR 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR NORTHERN MILLER AND EAST CENTRAL MORGAN COUNTIES...
At 1157 AM CDT, a severe thunderstorm was located near Barnett
moving east at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Eldon... Barnett...
Eugene... Olean...
Etterville... Aurora Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3843 9262 3843 9241 3834 9240 3833 9227
3832 9226 3828 9258 3829 9269 3835 9272
3841 9278 3845 9280 3850 9272
TIME...MOT...LOC 1657Z 261DEG 28KT 3837 9266
HAIL...1.00IN
WIND...<50MPH
$$
Cramer796
WWUS53 KSGF 211720
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1220 PM CDT TUE MAR 21 2017
MOC131-141-211730-
/O.EXP.KSGF.SV.W.0009.000000T0000Z-170321T1730Z/
Miller MO-Morgan MO-
1220 PM CDT TUE MAR 21 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MILLER AND EAST
CENTRAL MORGAN COUNTIES WILL EXPIRE AT 1230 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3843 9262 3843 9241 3834 9240 3833 9227
3832 9226 3828 9258 3829 9269 3835 9272
3841 9278 3845 9280 3850 9272
TIME...MOT...LOC 1720Z 269DEG 49KT 3837 9229
$$
CramerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 6:17 AM CDT, 5 hours 17 minutes earlier.
Area forecast discussion, Mar 21, 6:17 AM CDT, 5 hours 17 minutes before
Area Forecast Discussion National Weather Service Springfield MO 617 AM CDT Tue Mar 21 2017 .SHORT TERM...(Today and tonight) Issued at 315 AM CDT Tue Mar 21 2017 A surface cold front has sagged south across the region into northern Arkansas early this morning. The 850mb cold front is lagging behind the surface front and will spread south across the area today. Instability in the 800-700mb level will increase to 500 to 1000J/kg early this morning across far southwestern Missouri then spread over the rest of southern Missouri later this morning and afternoon. Cin in these levels will also decrease, especially later this morning/afternoon along/ahead of the 850mb front. An upper level shortwave trough will spread across the area this morning and may spark a few showers/storms across southwestern Missouri early this morning. The better chances for showers and storms will occur on the later this morning and may linger into the overnight hours as the front slowly moves south. There may be just enough instability for a few strong storms across southern Missouri with penny size hail the main risk. With the front moving south through the area temperatures will range from the around 60 across central Missouri to the lower 70s across southern Missouri tonight. .LONG TERM...(Wednesday through Monday) Issued at 315 AM CDT Tue Mar 21 2017 Cooler conditions will occur on Wednesday as highs in the 40s and 50s occur. The front will then start to lift back to the north as a warm front later Wednesday into Thursday, some scattered showers will be possible as the front moves north. Warmer conditions will occur on Thursday and Friday as highs in the 60s and 70s can be expected. Gusty southerly winds will occur on Friday as gust over 30mph are expected at times. These gusty winds will bring and increase in low level moisture into the area ahead of an approaching storm system that will move across the Plains on Friday then across the area on Saturday.. The upper level low and associated surface low will move northeast across southern Missouri Friday night into Saturday. The area will be in the warm sector ahead low and thunderstorms are expected to develop ahead of the system Friday afternoon into Friday night. The better severe potential will likely be to the south across Arkansas where better instability will be in place, but a severe risk will likely extend north into southeastern Kansas and the Missouri Ozarks. Another system will track across the region late this weekend into early next week brining additional shower and storm chances to the region. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 615 AM CDT Tue Mar 21 2017 Scattered showers and storms have developed across portions of western Missouri early this morning. This activity will continue to develop and track across the area this morning. This activity will again be scattered in nature and may impact the TAF site. Additional showers and storms will develop later this afternoon into tonight. The storm chances will generally be late afternoon/early evening with showers possible into the overnight hours. Again this activity will be scattered in nature at any given time. Gusty northeasterly winds will develop today and continue into tonight. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Wise
Hazardous weather outlook, Mar 21, 4:17 AM CDT, 7 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 417 AM CDT Tue Mar 21 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220930- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 417 AM CDT Tue Mar 21 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited Hail risk. Limited Lightning risk. Limited Non thunderstorm wind risk. DISCUSSION... Isolated storms will affect portions of southeastern Kansas into southern Missouri this morning, with scattered storms expected this afternoon into this evening across central Missouri and southern Missouri. A few strong storms will be possible with hail to the size of pennies the main risk. Gusty northerly winds will occur later this afternoon into tonight across far southwestern Missouri and portions of southeastern Kansas where gusts over 30 mph will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Brisk and gusty southerly winds will likely return to western Missouri and southeastern Kansas late this work week. Wind gusts over 30 mph appear increasingly likely for Friday. A strong storm system will approach and track through the region Friday into Saturday bringing better widespread chances for storms to the region. There will be severe storm potential Friday afternoon into the overnight hours. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Local storm report, Mar 21, 10:13 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1013 AM CDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 AM HAIL 1 N JENKINS 36.80N 93.69W
03/21/2017 M0.75 INCH BARRY MO TRAINED SPOTTER
.
&&
JLRLocal storm report, Mar 21, 10:27 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1027 AM CDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM HAIL 5 SW STOTTS CITY 37.06N 94.01W
03/21/2017 E1.00 INCH LAWRENCE MO PUBLIC
.
&&
JLRLocal storm report, Mar 21, 10:29 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1029 AM CDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM HAIL GALENA 36.81N 93.47W
03/21/2017 M0.50 INCH STONE MO EMERGENCY MNGR
.
&&
JLRLocal storm report, Mar 21, 10:39 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1039 AM CDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 AM HAIL 4 N REEDS SPRING 36.81N 93.38W
03/21/2017 E1.50 INCH STONE MO PUBLIC
.
&&
JLRLocal storm report, Mar 21, 10:40 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1040 AM CDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 AM HAIL 4 N REEDS SPRING 36.81N 93.38W
03/21/2017 E1.50 INCH STONE MO PUBLIC
CORRECTED TIME OF REPORT.
&&
JLRLocal storm report, Mar 21, 10:50 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1050 AM CDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM HAIL 3 SW BILLINGS 37.04N 93.59W
03/21/2017 E1.00 INCH CHRISTIAN MO TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER SIZED HAIL BETWEEN
BILLINGS AND MARIONVILLE.
&&
RFRYEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 6:16 AM CDT | Special Weather Statement | SGF | Cedar | 29 min |
| Mar 21, 6:33 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Polk | 27 min |
| Mar 21, 6:58 AM CDT | Special Weather Statement | SGF | Polk | 47 min |
| Mar 21, 7:59 AM CDT | Special Weather Statement | SGF | Greene | 31 min |
| Mar 21, 8:37 AM CDT | Severe Thunderstorm Warning | SGF | Newton | 53 min |
| Mar 21, 8:41 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 49 min |
| Mar 21, 9:12 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 63 min |
| Mar 21, 9:45 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 60 min |
| Mar 21, 9:50 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 55 min |
| Mar 21, 10:30 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 30 min |
| Mar 21, 10:39 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Taney | 20 min |
| Mar 21, 11:38 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 67 min |
| Mar 21, 2:23 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 67 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.